Asymptotic entropy and Green speed for random walks on countable groups

S.A.M. Blachère, P. Haïssinsky, P. Mathieu

Research output: Contribution to journalArticleAcademicpeer-review

27 Citations (Scopus)
96 Downloads (Pure)

Abstract

We study asymptotic properties of the Green metric associated with transient random walks on countable groups. We prove that the rate of escape of the random walk computed in the Green metric equals its asymptotic entropy. The proof relies on integral representations of both quantities with the extended Martin kernel. In the case of finitely generated groups, where this result is known (Benjamini and Peres [Probab. Theory Related Fields 98 (1994) 91–112]), we give an alternative proof relying on a version of the so-called fundamental inequality (relating the rate of escape, the entropy and the logarithmic volume growth) extended to random walks with unbounded support.
Original languageEnglish
Pages (from-to)1134-1152
JournalThe Annals of Probability
Volume36
Issue number3
DOIs
Publication statusPublished - 2008

Fingerprint

Dive into the research topics of 'Asymptotic entropy and Green speed for random walks on countable groups'. Together they form a unique fingerprint.

Cite this